Quartic Salem numbers which are Mahler measures of non-reciprocal 2-Pisot numbers
Journal de Théorie des Nombres de Bordeaux, Tome 32 (2020) no. 3, pp. 877-889.

Motivé par une question de M. J. Bertin, on obtient des paramétrisations des polynômes minimaux des nombres de Salem quartiques, disons α, qui sont des mesures de Mahler des 2 -nombres de Pisot non-réciproques. Cela nous permet de déterminer de tels nombres α, de trace donnée, et de déduire que pour tout entier naturel t (resp. t2), il y a un nombre de Salem quartique, de trace t, qui est (resp. qui n’est pas) une mesure de Mahler d’un 2 -nombre de Pisot non-réciproque.

Motivated by a question of M. J. Bertin, we obtain parametrizations of minimal polynomials of quartic Salem numbers, say α, which are Mahler measures of non-reciprocal 2-Pisot numbers. This allows us to determine all such numbers α with a given trace, and to deduce that for any natural number t (resp. t2) there is a quartic Salem number of trace t which is (resp. which is not) a Mahler measure of a non-reciprocal 2-Pisot number.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.1145
Classification : 11R06,  11R80,  11J71
Mots clés : Salem numbers, Mahler measure, 2-Pisot numbers.
@article{JTNB_2020__32_3_877_0,
     author = {Toufik Za{\"\i}mi},
     title = {Quartic {Salem} numbers which are {Mahler} measures of non-reciprocal {2-Pisot} numbers},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {877--889},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {32},
     number = {3},
     year = {2020},
     doi = {10.5802/jtnb.1145},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1145/}
}
Toufik Zaïmi. Quartic Salem numbers which are Mahler measures of non-reciprocal 2-Pisot numbers. Journal de Théorie des Nombres de Bordeaux, Tome 32 (2020) no. 3, pp. 877-889. doi : 10.5802/jtnb.1145. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1145/

[1] Marie José Bertin; Annette Decomps-Guilloux; Marthe Grandet-Hugot; Martine Pathiaux-Delefosse; Jean-Pierre Schreiber Pisot and Salem numbers, Birkhäuser, 1992 | Zbl 0772.11041

[2] Marie José Bertin; Toufik Zaïmi Complex Pisot numbers in algebraic number fields, C. R. Math. Acad. Sci. Paris, Volume 353 (2015) no. 11, pp. 965-967 | Article | MR 3419843 | Zbl 1332.11093

[3] David W. Boyd Inverse problems for Mahler’s measure, Diophantine analysis (London Mathematical Society Lecture Note Series), Volume 109, Cambridge University Press, 1986, pp. 147-158 | Article | MR 874125 | Zbl 0612.12002

[4] David W. Boyd Reciprocal algebraic integers whose Mahler measures are non-reciprocal, Can. Math. Bull., Volume 30 (1987) no. 1-3, pp. 3-8 | Article | Zbl 0585.12001

[5] David W. Boyd Salem numbers of degree four have periodic expansions, Théorie des nombres (Quebec, PQ, 1987), Walter de Gruyter, 1989, pp. 57-64 | MR 1024551 | Zbl 0685.12004

[6] David G. Cantor On sets of algebraic integers whose remaining conjugates lie in the unit circle, Trans. Am. Math. Soc., Volume 105 (1962), pp. 391-406 | Article | MR 141650 | Zbl 0135.09002

[7] Cristiane Chamfy Fonctions méromorphes dans le cercle unité et leurs séries de Taylor, Ann. Inst. Fourier, Volume 8 (1958), pp. 211-262 | Article | Numdam | Zbl 0087.07603

[8] John D. Dixon; Artūras Dubickas The values of Mahler measures, Mathematika, Volume 51 (2004) no. 1-2, pp. 131-148 | Article | MR 2220217 | Zbl 1107.11044

[9] Artūras Dubickas On numbers which are Mahler measures, Monatsh. Math., Volume 141 (2004) no. 2, pp. 119-126 | Article | MR 2037988 | Zbl 1065.11084

[10] Artūras Dubickas Salem numbers as Mahler measures of nonreciprocal units, Acta Arith., Volume 176 (2016) no. 1, pp. 81-88 | MR 3562700 | Zbl 1356.11075

[11] John B. Kelly A closed set of algebraic integers, Am. J. Math., Volume 72 (1950), pp. 565-572 | Article | MR 36265 | Zbl 0041.17704

[12] Raphael Salem Power series with integral coefficients, Duke Math. J., Volume 12 (1945), pp. 153-173 | Article | MR 11720 | Zbl 0060.21601

[13] Raphael Salem Algebraic numbers and Fourier analysis, Heath Mathematical Monographs, Heath and Company, 1963 | MR 157941 | Zbl 0505.00033

[14] The PARI Group PARI/GP version 2.5.1, 2012 (available from http://pari.math.u-bordeaux.fr/)

[15] Toufik Zaïmi On Salem numbers which are Mahler measures of non-reciprocal 2-Pisot numbers (to appear in Publ. Math. Debrecen) | Zbl 07221824

[16] Toufik Zaïmi Caractérisation d’un ensemble généralisant l’ensemble des nombres de Pisot, Acta Arith., Volume 87 (1998) no. 2, pp. 141-144 | Article | MR 1665201 | Zbl 0920.11068

[17] Toufik Zaïmi Sur la fermeture de l’ensemble des K-nombres de Pisot, Acta Arith., Volume 83 (1998) no. 4, pp. 363-367 | Article | MR 1610557 | Zbl 0892.11034

[18] Toufik Zaïmi On the distribution of powers of a Gaussian Pisot number, Indag. Math., Volume 31 (2020) no. 1, pp. 177-183 | Article | MR 4052268 | Zbl 1436.11128

[19] Toufik Zaïmi Salem numbers as Mahler measures of Gaussian Pisot numbers, Acta Arith., Volume 194 (2020) no. 4, pp. 383-392 | Article | MR 4103278 | Zbl 07221824